Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 16, NWS Lubbock, TX

April 2, 201216 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 2, 2012, 4:50 AM CDT for 16 counties in Texas. It took effect at Apr 2, 2012, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2012, 4:50 AM CDT (09:50 UTC)
In effect from
Apr 2, 2012, 12:00 PM CDT
Expired
Apr 2, 2012, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4507 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WWUS84 KLUB 020950
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
450 AM CDT MON APR 2 2012

TXZ027>030-033>036-039>042-022100-
/O.UPG.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/
/O.NEW.KLUB.FW.W.0016.120402T1700Z-120403T0100Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-
TERRY-LYNN-GARZA-
450 AM CDT MON APR 2 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTH PLAINS...

* WIND...OUT OF THE SOUTHWEST AT 20 TO 30 MPH.

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS 
AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID
FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.


&&

$$

TXZ021>024-022100-
/O.NEW.KLUB.FW.W.0016.120402T1700Z-120403T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-
450 AM CDT MON APR 2 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE... 

* WIND...OUT OF THE SOUTHWEST AT 20 TO 30 MPH.

* HUMIDITY...DROPPING TO 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS 
AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID
FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
2 follow-up statements
724 
WWUS84 KLUB 022035
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
335 PM CDT MON APR 2 2012

TXZ021>024-027>030-033>036-039>042-030100-
/O.CON.KLUB.FW.W.0016.000000T0000Z-120403T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
335 PM CDT MON APR 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH
PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE...

* WIND...SOUTHWEST AT 20 TO 30 MPH.

* HUMIDITY...MINIMUM OF 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS
AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID
FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN
WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
187 
WWUS84 KLUB 030057
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
757 PM CDT MON APR 2 2012

TXZ021>024-027>030-033>036-039>042-030200-
/O.EXP.KLUB.FW.W.0016.000000T0000Z-120403T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
757 PM CDT MON APR 2 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
THE SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE...

CRITICAL FIRE WEATHER CONDITIONS ARE GRADUALLY SUBSIDING OVER
THE WARNED AREA...AND THESE CONDITIONS WILL DIMINISH DURING 
THE NEXT ONE TO TWO HOURS. THUS THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 4:37 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 2, 4:37 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
437 AM CDT MON APR 2 2012

.SHORT TERM...
THE LATEST MODEL RUNS HAVE CONTINUED TO TREND STRONGER AND FURTHER
NORTH WITH THE UPPER LEVEL SYSTEM TO AFFECT THE AREA FOR SEVERAL
DAYS. MODEL PROGS ARE MORE CONSISTENT THIS MORNING CLOSING OFF A LOW
AND DROPPING IT INTO CENTRAL NEW MEXICO. LATEST UPPER LEVEL RUC
FIELDS SHOW THE SYSTEM HAS ALREADY CLOSED OFF OVER THE BEEHIVE
STATE. THE SYSTEM WILL NEARLY STALL OUT OVER NEW MEXICO BEFORE
MOVING EAST ON TUESDAY. BECAUSE OF THIS...TRENDS HAVE BEEN TOWARDS
DRIER AND WINDIER CONDITIONS OVER MUCH OF WEST TEXAS. A DRYLINE THAT
HAS RETREATED THIS MORNING WILL SURGE EAST UNDER STRONG LOW LEVEL
WESTERLY FLOW. THIS AFTERNOON WILL SEE VERY DEEP MIXING AGAIN BUT
MID LEVEL WIND FIELDS WILL BE SEVERAL MAGNITUDES STRONGER IN ADVANCE
OF THE CLOSED LOW. A 40 TO 50KT WIND MAXIMUM AT 700MB WILL SPREAD
OVER THE AREA LATER THIS MORNING AND WILL MOVE CLOSER TO THE LOW
LEVEL THERMAL RIDGE BY THE AFTERNOON OVER EASTERN AREAS. AS THIS
WIND MAX BEGINS TO SHIFT EAST A 500MB WIND OF AROUND 80KT WILL
EXPAND OVER THE SOUTH PLAINS. MUCH OF THE SOUTH PLAINS COULD SEE
VERY STRONG WINDS MIX DOWN TO THE SURFACE INTO WIND ADVISORY
CRITERIA.

AS THE CLOSED LOW GRACES THE SOUTHWEST PANHANDLE LATE TONIGHT...
THERE COULD STILL BE A CHANCE OF LIGHT RAIN ON THE BACK SIDE OF
THE SYSTEM WHERE MOISTURE WILL WRAP AROUND. THE DRYLINE MAY NOT
RETREAT VERY FAR TONIGHT IF AT ALL WITH THE STRONGER MID LEVEL
WINDS OVER THE AREA. OUT EAST TONIGHT...CONVECTIVE INITIATION MAY
END UP BEING JUST EAST OF THE FA. JDV

&&

.LONG TERM...
THE NORTHERLY TRACK TRENDS FOR THE CLOSED UPPER LEVEL LOW PRESSURE
SYSTEM LOCATED CLOSE TO THE TEXAS-NEW MEXICO STATE LINE BY EARLY
TUESDAY AS NOTED ABOVE APPEAR THEY WILL CONTINUE ON TUESDAY WITH
THE UPPER LOW LIFTING INTO EXTREME NORTHEAST NEW MEXICO OR THE
NORTHWEST TEXAS PANHANDLE. THIS SUPPORTS A WEAK SLOWER FRONTAL
PASSAGE AS WELL AS DRIER AIRMASS. WE HAVE TRENDED SHOWER MENTION
LOWER AND FURTHER NORTH AS WELL AS TEMPERATURES WARMER. OUR AREA
SHOULD BE WITHIN GENERALLY WEAKER WIND FLOW ALOFT DOMINATED BY
CLOSED LOW THOUGH FAIRLY DEEP MIXING SHOULD STILL TAP INTO BREEZY
CONDITIONS TUESDAY...ESPECIALLY FOLLOWING THE COLD FRONTAL
PASSAGE.

BEYOND...UPPER LOW WILL EDGE EAST TUESDAY NIGHT AND WEDNESDAY WITH
SOUTHERN PLAINS INCREASINGLY DOMINATED BY TRANSITIONAL SHORT WAVE
UPPER RIDGE...PASSING ON THURSDAY. SOLUTIONS CONTINUE TO SUPPORT A
WEAK SHALLOW REINFORCING COLD FRONT DROPPING INTO NORTHEASTERN
ZONES WEDNESDAY NIGHT. GROWING INFLUENCE LATE IN THE WEEK FROM
SOUTHWEST FLOW ALOFT AS NEXT COLD UPPER TROUGH EDGES EAST FROM THE
PACIFIC NORTHWEST THROUGH THE NORTHERN ROCKIES. FLOW DETAILS NOT
RESOLVABLE THIS FAR OUT...BUT PATTERN SHOULD FAVOR DEVELOPMENT OF
DAILY DRY-LINE OVER OR NEAR ROLLING PLAINS HEADING INTO NEXT
WEEKEND. A POSSIBLE FRONTAL PASSAGE LATE NEXT WEEK WILL DEPEND
GREATLY ON THESE FLOW DETAILS BUT COULD BE A FACTOR TO CONSIDER
WITH LATER RUNS...ESPECIALLY GIVEN THE PRECIPITATION SIGNALS
SHOWING UP ON A FEW OF THE SOLUTIONS. RMCQUEEN

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS CAN AGAIN BE EXPECTED ACROSS THE
SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE THIS AFTERNOON AND
EARLY EVENING. VERY STRONG WINDS WILL SPREAD OVER THE AREA THIS
AFTERNOON IN RESPONSE TO A DEEPENING UPPER LEVEL STORM SYSTEM MOVING
INTO NEW MEXICO. DEEP MIXING WILL ALLOW WINDS TO EXCEED 20 MPH AT
THE 20 FOOT LEVEL ACROSS THE ENTIRE SOUTH PLAINS...SOUTHERN
PANHANDLE AND ROLLING PLAINS. ABOVE SEASONAL AVERAGE TEMPERATURES
COMBINED WITH VERY DRY SURFACE AIR WILL ALLOW RELATIVE HUMIDITY
VALUES TO DROP INTO THE SINGLE DIGITS OVER A LARGE AREA. OFF THE
CAPROCK...FUELS WILL NOT BE AS FAVORABLE FOR WILDFIRE SPREAD EVEN
THOUGH RELATIVE HUMIDITY VALUES WILL ALSO BE IN THE SINGLE DIGITS
ALONG WITH STRONG SURFACE WINDS.

ELEVATED FIRE WEATHER CONCERNS APPEAR POSSIBLE ONCE AGAIN TUESDAY
WITH MODERATELY DRY BREEZY NORTH-NORTHWEST WINDS...ALTHOUGH
COOLER TEMPERATURES WILL DAMPEN POTENTIAL. ELEVATED FIRE WEATHER
CONCERNS ALSO LOOK PROBABLE MAINLY ON THE CAP-ROCK LATE IN THE
WEEK WITH THE SOUTHWEST FLOW ALOFT. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        70  37  61  34  73 /  10  20  20  10   0
TULIA         75  41  65  37  75 /   0  20  20  10  10
PLAINVIEW     74  41  66  38  76 /   0  10  10  10  10
LEVELLAND     74  40  67  38  78 /   0  10  10   0   0
LUBBOCK       75  42  69  39  78 /   0  10  10  10   0
DENVER CITY   71  38  67  38  78 /   0  10  10   0   0
BROWNFIELD    72  40  68  39  79 /   0  10  10   0   0
CHILDRESS     86  48  76  44  80 /  10  20  20  20  10
SPUR          82  47  74  43  80 /   0  10  10  10  10
ASPERMONT     86  50  78  45  82 /  10  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042.

WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>041.

&&

01/05
Hazardous weather outlook, Apr 1, 8:22 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
822 PM CDT SUN APR 1 2012

TXZ021>044-030130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
822 PM CDT SUN APR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON MONDAY ACROSS THE
SOUTH PLAINS WHERE WIND SPEEDS COULD APPROACH OR BRIEFLY EXCEED 30
MPH. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA. FARTHER
EAST...INCREASING MOISTURE ALONG THE DRYLINE MAY LEAD TO STRONG OR
SEVERE THUNDERSTORM DEVELOPMENT OVER THE EASTERN ROLLING PLAINS
LATE MONDAY AND EARLY TUESDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:50 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more15 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.